MAUDE Adverse Event Report: ARTHREX, INC. KEYHOLE GUIDE, LEFT; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. KEYHOLE GUIDE, LEFT; MANUAL INSTR, GENERAL SURGICAL
Model Number KEYHOLE GUIDE, LEFT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, it was reported by a sales representative via (b)(4) that an ar-13417-01 keyhole guide broke inside the patient.This occurred during use in a case, the device was unknowingly left inside the patient and a revision surgery was needed to remove.Per facility: "on friday (b)(6)2025 {surgeon} performed an inbalance hto at {hospital} with loaner instrument set from order number (b)(4).In performing the case we didn't realize that the left sided keyhole guide (ar-13417-01) posterior leg broke for an unknown reason.Unfortunately, this was not caught during the rest of the case until the following morning (b)(6)2025 when {surgeon} was rounding on the patient in the hospital when they performed an x-ray and found the broken piece.The photos are attached.We then performed a 2nd surgery on this patient for removal of the retained hardware saturday 2/8/25.Although we do not have a great reason for why the instrument broke, we did notice the instrument was much more ¿weathered¿ and older than the right sided key-hole drill guide.{surgeon} was very understanding and in hindsight, we should have recognized the broken piece in x-rays taken during the rest of the case.The removal of the hardware was quick and the broken piece was collected, washed and put back in the tray for your examination.".
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.One unpackaged, ar-13417-01, keyhole guide, left, serial/batch number (b)(6), was received for investigation.Visual inspection noted severe surface damage: oxidation, fading and abrasion marks.Additionally, a fragment of the device was broken off.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure is attributed to wear and tear due to repeated use.The manufacturing date of the device was 2011.

Brand Name
KEYHOLE GUIDE, LEFT
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21445187
Report Number1220246-2025-00608
Device Sequence Number7780507
Product Code MDM
UDI-Device Identifier00888867012431
UDI-Public00888867012431
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKEYHOLE GUIDE, LEFT
Device Catalogue NumberAR-13417-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown